Pain Home > Embeda Withdrawal

If you abruptly stop taking Embeda (morphine sulfate/naltrexone hydrochloride), withdrawal symptoms are likely to occur. These symptoms will vary in intensity and may include anxiety, insomnia, diarrhea, and a rapid heart rate, to name a few. In order to limit withdrawal, your healthcare provider may slowly decrease your Embeda dose at a rate that helps minimize these often unpleasant symptoms.

An Overview of Embeda Withdrawal

Embeda™ (morphine sulfate/naltrexone hydrochloride) is a prescription pain medication. As with most narcotic medications, you may experience withdrawal symptoms if you stop taking it too abruptly. Additionally, crushing or dissolving the medication (instead of swallowing it whole) may lead to Embeda withdrawal. Although withdrawal from Embeda can be quite unpleasant, you can be assured that it is not life-threatening.
 

Withdrawal Symptoms of Embeda

Symptoms of Embeda withdrawal can vary in intensity and may include:
 
  • Restlessness
  • Watery eyes
  • Runny nose
  • Yawning
  • Sweating
  • Chills
  • Muscle pain
  • Dilated (wide open) pupils
  • Irritability
  • Anxiety
  • Backaches
  • Joint pain
  • Weakness
  • Abdominal (stomach) cramps
  • Insomnia
  • Nausea
  • Loss of appetite
  • Vomiting
  • Diarrhea
  • High blood pressure
  • Fast breathing
  • A rapid heart rate.
     
Unlike withdrawal from many other drugs, withdrawal from Embeda is unlikely to cause life-threatening symptoms.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.